MAUDE Adverse Event Report: QUEST MEDICAL, INC LACRICATH LACIMAL DUCT CATHETER; LACRIMAL DUCT CATHETER

QUEST MEDICAL, INC LACRICATH LACIMAL DUCT CATHETER; LACRIMAL DUCT CATHETER
Model Number LDC213T
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 09/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint sample was not returned for investigation.A dhr review as well as a process review was conducted and no anomalies were identified.No similar complaint was identified from a 24 month complaint history review conducted on this device.The lot complained about had been depleted,as such there was no available sample from that lot for investigation.3 samples of a similar device from another lot were tested to determine the force required to break the hypotube and balloon.The first sample disconnected from the hub.
 
Event or Problem Description
The physician reported an issue encountered with the device during use.The physician stated she was using the device on a child and when she inserted the catheter into the nasolacrimal duct, she couldn't get it all the way down the duct.The report continued that she attempted to pull it out and when she did, the tip of the catheter and balloon broke off inside the patient about 1.5 cm above the tip of the first black marker band.The physician said this occurred prior to inflation.The physician said she irrigated the patient, but believes the fragment could still be in the patient's eye and had ordered x-rays on the patient to confirm.The device will not return for evaluation.Follow up with the physician found that the patient is doing well and are planning a ct.No additional information is available at this time.

Brand Name
LACRICATH LACIMAL DUCT CATHETER
Common Device Name
LACRIMAL DUCT CATHETER
Manufacturer (Section D)
QUEST MEDICAL, INC
one allentown parkway
allen TX 75002
MDR Report Key7205985
Report Number1649914-2017-00078
Device Sequence Number2903439
Product Code OKS
UDI-Device Identifier10634624810188
UDI-Public10634624810188
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K113867
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLDC213T
Device Lot Number053566
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/01/2017
Supplement Date Received by Manufacturer09/01/2017
Initial Report FDA Received Date01/19/2018
Supplement Report FDA Received Date01/19/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;